Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 23, NWS Jackson, MS

July 3, 2022Ashley County, Arkansas

NWS Jackson, MS issued this flash flood warning at Jul 3, 2022, 6:49 AM CDT for Ashley County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2022, 6:49 AM CDT (11:49 UTC)
Expired
Jul 3, 2022, 10:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:50 AM CDTFLASH FLOOD6 Sw Fountain Hill, ARWATER IS COVERING THE INTERSECTION OF HIGHWAYS 189 AND 133...REPORTED BY ASHLEY COUNTY SO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 181 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

455 
WGUS54 KJAN 031149
FFWJAN
ARC003-031500-
/O.NEW.KJAN.FF.W.0023.220703T1149Z-220703T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
649 AM CDT Sun Jul 3 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Ashley County in southeastern Arkansas...

* Until 1000 AM CDT.

* At 649 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Crossett, Hamburg, North Crossett, West Crossett, Portland, 
  Montrose, Parkdale, Fountain Hill, Berlin, Old Milo and Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3318 9146 3301 9169 3301 9205 3305 9211
      3310 9214 3315 9211 3316 9214 3321 9213
      3321 9208 3324 9209 3326 9205 3328 9204
      3328 9200 3330 9200 3330 9198 3335 9199
      3335 9197 3338 9196 3340 9199 3339 9146

FLASH FLOOD...RADAR INDICATED

$$

DL
1 follow-up statement
578 
WGUS74 KJAN 031319
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
819 AM CDT Sun Jul 3 2022

ARC003-031500-
/O.CON.KJAN.FF.W.0023.000000T0000Z-220703T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-
819 AM CDT Sun Jul 3 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS 
MORNING FOR ASHLEY COUNTY...

At 819 AM CDT, Doppler radar indicated a persistent band of 
thunderstorms producing heavy rain across the warned area. Between 1 
and 4 inches of rain have fallen. Additional rainfall amounts of 2 
to 3 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Crossett, Hamburg, North Crossett, West Crossett, Portland, 
  Montrose, Parkdale, Fountain Hill, Berlin, Old Milo and Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3318 9146 3301 9169 3301 9205 3305 9211
      3310 9214 3315 9211 3316 9214 3321 9213
      3321 9208 3324 9209 3326 9205 3328 9204
      3328 9200 3330 9200 3330 9198 3335 9199
      3335 9197 3338 9196 3340 9199 3339 9146

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:29 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 3, 4:29 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
429 AM CDT Sun Jul 3 2022

.DISCUSSION...
Today and tonight: In many ways, the forecast remains stuck on
repeat. We remain in a very moist airmass with PW upwards of 2-2.5".
We are once again starting off the day with patches of low clouds
and fog, especially across the south/east. The primary difference
for today will be the location of the pesky remnant surface low,
which is now roughly over the ArkLaMiss Delta as of this morning.
CAM guidance has consistently keyed in on kicking off localized
early morning convection within close proximity of the low, similar
to what occurred over northwest LA/east TX yesterday morning. HREF
LPMM suggests potential for localized totals of 5-6"+ over a fairly
confined area, which isn't shocking given PW near 2.5". Given this,
we will continue to highlight a limited flood threat for that area
through the morning hours. Elsewhere, convection should become
widespread during the afternoon across the remainder of the area.
Again some locally heavy downpours and brief gusty winds will be
possible. Activity will decrease in coverage by mid evening, with
the potential again for redevelopment during the early morning hours
Monday near the surface low center over north MS as the broken
record spins on. /DL/

Monday through Sunday. Old boundaries and a few
disturbances over the next week will keep a chance of shower and
thunderstorms in the forecast nearly every day. Dewpoints will
remain in the lower to mid 70s through the week, where atmospheric
moisture will be elevated with tropical remnants over the area and
south/southeasterly winds prevailing. Looking for rain to
linger/redevelop overnight and the potential for heavy downpours to
remain possible for much of the week.

The upper ridge builds in from the west Wednesday, with some
slightly drier air moving into upper levels. Models continue to show
heat increasing through the week, with heat index values near 110 by
the weekend, especially west/north of the Natchez Trace, where the
upper ridge will hover. Heat advisories will likely be needed for
portions of the area from mid to late week into next weekend.

The next boundary moves into the area around Sunday, where the
region may finally get a brief airmass change. Dewpoint values may
fall into the lower 70's, but high temperatures should remain near
normal. Overall, no big changes to the forecast through the
extended. Stuck pretty close to guidance for temps and pops.

&&

.AVIATION...
06Z TAF discussion:
Patchy LIFR/IFR low clouds and fog have developed early this
morning, and will remain possible through shortly after daybreak.
SHRA and TS development is possible across southeast AR/northeast
LA/northwest MS during the early morning hours and could impact
GLH/GWO. Coverage of convection will increase during the daytime,
and brief ceiling/visby reductions are possible in +RA along with
brief strong wind gusts. SHRA will decrease in coverage around and
after sunset tonight. Otherwise, VFR conditions are anticipated
elsewhere. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  74  90  74 /  51  38  50  22
Meridian      89  73  91  74 /  62  44  64  31
Vicksburg     89  74  91  74 /  49  24  28  12
Hattiesburg   92  74  92  75 /  54  33  62  31
Natchez       90  74  92  74 /  35  20  25  10
Greenville    86  74  91  75 /  80  29  34  12
Greenwood     88  74  91  75 /  75  31  46  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/07
Hazardous weather outlook, Jul 3, 4:11 AM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CDT Sun Jul 3 2022

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-040915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
411 AM CDT Sun Jul 3 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...This morning

Localized flash flooding is possible through midday, especially
in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hot weather will return to the forecast area Monday. Increasing
heat stress is possible, with heat index values near 105 degrees
over most of the area. Residents are encouraged to stay hydrated
and avoid strenuous outdoor activities, especially from the late
morning through the afternoon hours.

(https://www.weather.gov/images/jan/graphicast/2.png)

Dangerous heat stress is expected to continue through the end of
the week, with heat index values from 105 to 110 degrees for much
of the area. Residents should avoid prolonged outdoor activity,
especially from the late morning through the afternoon hours.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ016-023>026-MSZ026>033-036>039-042>066-072>074-040915-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-
Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
411 AM CDT Sun Jul 3 2022

This hazardous weather outlook is for portions of central
Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hot weather will return to the forecast area Monday. Increasing
heat stress is possible, with heat index values near 105 degrees
over most of the area. Residents are encouraged to stay hydrated
and avoid strenuous outdoor activities, especially from the late
morning through the afternoon hours.

(https://www.weather.gov/images/jan/graphicast/2.png)

Dangerous heat stress is expected to continue through the end of
the week, with heat index values from 105 to 110 degrees for much
of the area. Residents should avoid prolonged outdoor activity,
especially from the late morning through the afternoon hours.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

DL

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:01 AM CDTFlash Flood WarningJANAshley3 hr

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.